MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT
Catalog Number 4A5144
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had to go to the hospital due to an infection as the catheters with the intermittent tray were not pre lubricated as they should be.
 
Additional Manufacturer Narrative
Adc investigated this issue and determined that the freestyle libre 3 sensor associated with this complaint did not meet product design specifications and may produce high glucose readings which are not clinically acceptable.Based on the results of this investigation, this complaint is confirmed.This issue was addressed by the field action 1034-2024 (fda recall 2954323-07/24/24-001-r).If the product is returned, no further investigation actions are required as this issue is confirmed to adc fa1034-2024.All pertinent information available to adc has been submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "lubrication out of the lubricant channel".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "instructions for use: preparing for catheterization: open kit and remove contents.The gloves are not necessary to maintain aseptic conditions during the procedure.The gloves are for the operator's protection.Male/female catheterization: remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.Slide the catheter halfway into the insertion tip.Male prepare the male urethral meatus and the surrounding area with povidone-iodine swabs provided.Female prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs provided.Male holding the penis, advance the insertion tip into the urethra no further than the flange base.Female spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag.Do not use if package is damaged." udi format updated with available product information per gudid.H11: section a through f the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT
Common Device Name
URETHRAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20085235
Report Number1018233-2024-05245
Device Sequence Number7562176
Product Code FCM
UDI-Device Identifier00801741030550
UDI-Public(01)00801741030550
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4A5144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown